MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT COMPLETT
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz console.The incident occurred in london, united kingdom.Cockpit was removed from essenz console.Livanova initiated an investigation.Cockpit logs will be analyzed.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a cockpit reboot of an essenz console just before cross clamp application.The monitor turned off, and after a few seconds, it turn back on.During this time, the pump continued to turn and the gas blender returned to default values as per user profile configuration (0lpm and 21% fio2).There was no patient injury.
 
Additional Manufacturer Narrative
H11: the investigation confirmed the reported condition.The cockpit screen reboot and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.During the reboot, the gas blender defaults to values set by the user during profile configuration and flows can be easily readjusted through gas blender user interface.The heart-lung machine's essential functions, including pumps, alarms, sensors, and safety systems, remained operational and continued to perform as designed.A detailed investigation has been conducted.Results revealed that this type of event can be caused by specific high-level processes, such as the logger or window manager applications, which can trigger a segmentation fault or watchdog timeout.This leads the linux operating system to reset the logger or windowmanager application to restore normal operation.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22338021
Report Number9611109-2025-90212
Device Sequence Number15720713
Product Code DTQ
UDI-Device Identifier04033817903048
UDI-Public(01)04033817903048(11)250210
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOCKPIT COMPLETT
Device Catalogue Number28-97-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown